Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 88, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 6, 2018, 9:01 PM CDT for Marion County, Missouri. It took effect at Sep 7, 2018, 7:00 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2018, 9:01 PM CDT (02:01 UTC)
- In effect from
- Sep 7, 2018, 7:00 PM CDT
- Expired
- Sep 11, 2018, 12:24 AM CDT
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fabius River near Taylor (TAYM7). The gauge peaked at 10.78 ft at Sep 7, 2018, 11:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05500000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
256
WGUS43 KLSX 070201
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
901 PM CDT Thu Sep 6 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
South Fabius River near Taylor
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-080201-
/O.NEW.KLSX.FL.W.0088.180908T0000Z-180911T0524Z/
/TAYM7.1.ER.180908T0000Z.180909T0600Z.180910T0524Z.NO/
901 PM CDT Thu Sep 6 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the South Fabius River near Taylor
* from Friday evening to late Monday night.
* At 8:30 PM Thursday the stage was 7.8 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow evening
and crest near 12.3 feet by early Sunday morning. The river is
forecast to fall below flood stage by early Monday morning.
* Impact: At 12.5 feet...Marion County Road 150 will be flooded near
this height.
* Impact: At 11.0 feet...Both banks begin to overflow low level
farmlands.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/07 09/08 09/09 09/10 09/11
South Fabius River
Taylor 9.5 7.82 7.9 10.3 12.1 8.1 4.6
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$1 follow-up statement
769
WGUS83 KLSX 072135
FLSLSX
Flood Statement
National Weather Service St Louis MO
434 PM CDT Fri Sep 7 2018
...The flood warning is cancelled for the following rivers in
Missouri...
...South Fabius River near Taylor
...North River at Palmyra
.This Flood Warning is a result of about 0.10 inches of rainfall the
past 24 hours and about 2 inches forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-072204-
/O.CAN.KLSX.FL.W.0088.000000T0000Z-180911T0524Z/
/TAYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
434 PM CDT Fri Sep 7 2018
The Flood Warning is cancelled for
the South Fabius River near Taylor.
* At 3:30 PM Friday the stage was 7.6 feet.
* Flood stage is 9.5 feet.
* The river will crest below flood stage at 8.5 feet Sunday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/08 09/09 09/10 09/11 09/12
South Fabius River
Taylor 9.5 7.63 6.6 8.5 6.7 4.7 2.9
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$
MOC127-072204-
/O.CAN.KLSX.FL.W.0076.000000T0000Z-180910T0448Z/
/PALM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
434 PM CDT Fri Sep 7 2018
The Flood Warning is cancelled for
the North River at Palmyra.
* At 3:30 PM Friday the stage was 5.6 feet.
* Flood stage is 13.0 feet.
* The river will crest below flood stage at 11.9 feet early Sunday
morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/08 09/09 09/10 09/11 09/12
North River
Palmyra 13.0 5.64 8.4 11.1 7.1 5.0 4.4
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 6, 7:04 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 6, 7:04 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
704 PM CDT Thu Sep 6 2018
.SHORT TERM... (Through Late Friday Afternoon)
Issued at 311 PM CDT Thu Sep 6 2018
The Mid-Mississippi Valley remains beneath a slow-moving low
level front and the remnants of Tropical Cyclone Gordon. Much of the
shower activity across the area associated with these features is
diurnally driven and should diminish somewhat this evening.
The upper level flow has been quite zonal thus far through this
event, but that will begin to change overnight as a trough
approaches the area from the west. After approximately 06z, we'll
finally begin to see forcing from the upper levels. At the same
time, most forecast guidance also shows a significant uptick in
frontogenesis and moisture convergence in the low levels. This
all will help to expand shower coverage along and north of the
front, which should stretch from roughly Columbia MO through
Litchfield IL. This enhanced forcing and resultant expanded shower
coverage will likely persist through much of the day on Friday,
and will be the focus for heavy rain on Friday. Areas away from
the front will likely still see scattered diurnally driven showers
thanks to the approach of Gordon, but Friday rain totals will be
much lower in these areas.
PWATs will be near or above 2" throughout the period meaning
these showers will be very efficient rain producers. We're
currently forecasting over 2" or rain across our north on Friday,
but I suspect that we'll see locally higher amounts if showers
train over the same location.
.LONG TERM... (Friday Night through Next Thursday)
Issued at 311 PM CDT Thu Sep 6 2018
The upper levels will continue to become more dynamic as we move
into the weekend and will help to shunt the front east out of the
area. This will happen concurrently as the remnants of Tropical
Cyclone Gordon moves into the Mid-Mississippi Valley, shifting the
focus for heavy rain across toward SE MO and SE IL this weekend.
The best chance for very heavy rain in this area will be during
the day on Saturday as Gordon passes through the region. Up to an
additional 4" is expected on Saturday and Sunday in SE MO and SW
IL, and again, given the tropical environment, locally heavier
amounts are likely.
With additional storm total precip amounts approaching 6" on top
of the nearly 5" we already saw in portions of NE MO, the current
Flash Flood Watch configuration seem appropriate. Along and north
of where very heavy rain occurred this morning, the Flash Flood
Watch is already in effect. South of there, and including the STL
metro area, the Flash Flood Watch goes into effect at 06z Friday
to account for the expected heavy rain along the front. Finally,
the watch goes into effect for remainder of the CWA at 18z on
Friday when Gordon beings to impact the area.
Gordon will exit the Mid-Mississippi Valley on Sunday afternoon.
Beyond that we're looking at a much quieter and cooler pattern as
high pressure slides into the region. In fact, there is not a
mention of precipitation in the forecast beyond Sunday, and high
temperatures will begin the week in the upper 70s before reaching
the low 80s by the end of next week.
BSH
&&
.AVIATION... (For the 00z TAFs through 00z Friday Evening)
Issued at 634 PM CDT Thu Sep 6 2018
A stalled fnt across the region will provide a focus for rain thru
the period. While precip is in a bit of a lull currently, SHRA is
expected to redevelop tonight and impact KUIN. This precip will
persist thru the period, however, precip begins to shift south of
KUIN near the end of the forecast period. A similar soln expected
for KCOU but later timing. There is some uncertainty regarding
onset of precip and may be later than currently forecast.
SPECIFICS FOR KSTL/KSUS/KCPS: VFR and dry conditions are expected
overnight. However, will need to continue to monitor isod SHRA
that may briefly impact the terminals. SHRA is expected begin Fri
morning and persist thru the period. MVFR are expected to move
into the region around sunrise with a brief period of IFR cigs
expected Fri morning. Otherwise, low MVFR cigs are expected thru
much of Fri lowering to IFR late Fri afternoon or into the evening
hours.
Tilly
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from Friday afternoon through Sunday morning
for Crawford MO-Iron MO-Madison MO-Reynolds MO-Saint
Francois MO-Sainte Genevieve MO-Washington MO.
Flash Flood Watch through Sunday morning for Audrain MO-Boone MO-
Callaway MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Monroe MO-
Montgomery MO-Pike MO-Ralls MO-Shelby MO.
Flash Flood Watch from 1 AM CDT Friday through Sunday morning
for Cole MO-Franklin MO-Gasconade MO-Jefferson MO-Moniteau
MO-Osage MO-Saint Charles MO-Saint Louis City MO-Saint
Louis MO-Warren MO.
IL...Flash Flood Watch from Friday afternoon through Sunday morning
for Randolph IL.
Flash Flood Watch through Sunday morning for Adams IL-Brown IL-
Calhoun IL-Greene IL-Jersey IL-Macoupin IL-Pike IL.
Flash Flood Watch from 1 AM CDT Friday through Sunday morning
for Bond IL-Clinton IL-Fayette IL-Madison IL-Marion IL-
Monroe IL-Montgomery IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Sep 6, 4:06 PM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 406 PM CDT Thu Sep 6 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 406 PM CDT Thu Sep 6 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight There is a slight chance of thunderstorms across the area tonight. Heavy rain and flash flooding are possible with some of these storms, particularly late tonight. Widespread severe thunderstorms are not expected at this time. A Flash Flood Watch is in effect for parts of central, northeast, and east central Missouri as well as west central and southwest Illinois starting late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a slight chance for thunderstorms, and heavy rain is likely through Sunday over parts of the area. The highest rainfall rates and greatest rainfall amounts will occur on Friday north of I-70, and on Saturday and Saturday night south of I-70 as Tropical Depression Gordon moves through the region. 3 to 6 inches of rainfall is possible across much of the area with locally higher amounts. A Flash Flood Watch is in effect for the entire area from Friday through early Sunday morning due to this expected heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. BSH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 10:20 PM CDT | River Flood Warning | LSX | Lewis | 6 days |
| Sep 7, 5:10 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Sep 7, 10:12 AM CDT | Areal Flood Advisory | LSX | Lewis | 3 hr |
| Sep 7, 6:01 PM CDT | River Flood Warning | LSX | Marion | 30 hr |
| Sep 7, 6:33 PM CDT | Flash Flood Warning | LSX | Crawford | 6 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.